Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 129, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 20, 2015, 5:54 PM CDT for Custer County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 20, 2015, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, OK
The radar
The Norman radar (KTLX), 133 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:20 PM CDT | FLASH FLOOD | 3 Nw Weatherford, OK | ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGUS54 KOUN 202254
FFWOUN
OKC039-210200-
/O.NEW.KOUN.FF.W.0129.150720T2254Z-150721T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
* UNTIL 900 PM CDT
* AT 553 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN 5 MILES NORTHWEST OF WEATHERFORD. NEARLY 3 INCHES OF
RAIN HAS FALLEN IN THE PAST HOUR.
ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH WILL BE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3553 9878 3560 9877 3561 9863 3552 9863
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:34 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 3:34 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT MON JUL 20 2015
.DISCUSSION...
A WEAK SURFACE BOUNDARY EXTENDED ROUGHLY ALONG I-40 THIS
AFTERNOON. CONVERGENCE ALONG THIS BOUNDARY HAS ALREADY PRODUCED A
FEW THUNDERSTORMS...AND ADDITIONAL STORMS HAVE FORMED FARTHER
NORTH. FOR THE MOST PART...FLOW IS WEAK...AND INSTABILITY IS
MODERATE...SO STORMS WILL BE SLOW TO MOVE...AND WILL MAINLY POSE A
THREAT OF STRONG WINDS AND HEAVY RAIN...AND OF COURSE LIGHTNING.
WITH LITTLE CHANGE IN THE SURFACE SITUATION...AND WEAK
DISTURBANCES ALOFT PASSING OVERHEAD...ADDITIONAL SHOWERS AND
STORMS ARE EXPECTED TO DEVELOP PERIODICALLY THROUGH WEDNESDAY.
MORE SIGNIFICANT STORMS ARE LIKELY HERE IF STORMS CAN GET
ORGANIZED FARTHER WEST...OR OVER CENTRAL/WESTERN OKLAHOMA. WITH
THE WEAK WIND FIELDS...THIS IS UNLIKELY...BUT IT IS NOT
IMPOSSIBLE.
AFTER MIDWEEK...THE UPPER-LEVEL RIDGE REASSERTS ITS DOMINANCE IN
OUR WEATHER...AND THE BRIEF BREAK FROM THE HEAT WILL BE OVER. HIGH
TEMPERATURES AND MODERATE TO HIGH HUMIDITY WILL RETURN FOR THE
REMAINDER OF THE FORECAST PERIOD...WITH LITTLE OR NO ADDITIONAL
RAIN.
THE EXISTING HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8
PM...BUT WE DO NOT EXPECT HEAT/HUMIDITY COMBINATIONS TO WARRANT A
CONTINUATION OF THE ADVISORY INTO TOMORROW. HOWEVER...CONDITIONS
PROBABLY WILL SUPPORT MORE ADVISORIES LATER THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 90 73 93 / 60 40 50 20
HOBART OK 73 94 73 97 / 40 50 40 10
WICHITA FALLS TX 76 98 77 98 / 10 10 20 10
GAGE OK 69 83 67 91 / 60 60 60 20
PONCA CITY OK 74 85 70 88 / 60 50 60 40
DURANT OK 76 97 76 96 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
024>032-039>043-045>048-050>052.
TX...NONE.
&&
25/23Hazardous weather outlook, Jul 20, 11:53 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1153 AM CDT MON JUL 20 2015 OKZ004>048-050>052-TXZ083>090-211700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1153 AM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .HEAT... TODAY WILL BE ANOTHER HOT AND HUMID DAY WITH HEAT INDEX VALUES REACHING 100 TO 108 ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN PARTS OF NORTHERN OKLAHOMA AND THEN BECOME MORE WIDESPREAD ACROSS NORTHERN AND CENTRAL OKLAHOMA THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE LATE THIS AFTERNOON AND THIS EVENING. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND NORTH OF A LINE FROM HOLLIS AND HOBART... TO NORMAN AND SHAWNEE. THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 60 TO 70 MPH. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER SUNSET BUT THUNDERSTORMS WILL REMAIN POSSIBLE INTO TUESDAY MORNING. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN CONCERNS OVERNIGHT INTO THE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .HEAT... HOT WEATHER WILL CONTINUE THROUGH THE WEEK... WITH THE EXCEPTION OF A BRIEF PERIOD OF SOMEWHAT COOLER WEATHER IN NORTHERN AND CENTRAL OKLAHOMA ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. HOWEVER... HOT WEATHER WILL REMAIN SOUTH OF THE FRONT AND SPREAD BACK ACROSS THE ENTIRE AREA BY THURSDAY. MAXIMUM AFTERNOON HEAT INDEX VALUES IN THE TRIPLE DIGITS WILL BE COMMON. .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY WITH THE HIGHEST CHANCES OF STORMS ACROSS NORTHERN OKLAHOMA. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE AGAIN ACROSS THE NORTHERN HALF OF OKLAHOMA ON TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 20, 4:12 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 WNW CALUMET 35.63N 98.20W
07/20/2015 CANADIAN OK PUBLIC
TIME ESTIMATED FROM RADAR.
&&
MDAYSpecial weather statement, Jul 20, 4:29 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT MON JUL 20 2015 OKZ018-024-202215- CANADIAN OK-KINGFISHER OK- 429 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN AND SOUTH CENTRAL KINGFISHER COUNTIES UNTIL 515 PM CDT... AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CALUMET...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3560 9819 3573 9819 3578 9788 3555 9787 TIME...MOT...LOC 2129Z 280DEG 7KT 3568 9814
Special weather statement, Jul 20, 4:36 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT MON JUL 20 2015 OKZ021-022-202215- BECKHAM OK-WASHITA OK- 436 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 515 PM CDT... AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELK CITY... MOVING EAST AT 10 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3532 9956 3546 9952 3546 9929 3527 9930 TIME...MOT...LOC 2135Z 276DEG 8KT 3537 9945
Special weather statement, Jul 20, 4:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 457 PM CDT MON JUL 20 2015 OKZ016-017-022-023-202300- CADDO OK-CUSTER OK-BLAINE OK-WASHITA OK- 457 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN CUSTER...SOUTHWESTERN BLAINE AND NORTHEASTERN WASHITA COUNTIES UNTIL 600 PM CDT... AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEATHERFORD... MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3550 9885 3566 9872 3562 9851 3540 9862 TIME...MOT...LOC 2154Z 296DEG 5KT 3554 9871
Local storm report, Jul 20, 5:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG WEATHERFORD 35.53N 98.71W
07/20/2015 CUSTER OK PUBLIC
POWER LINES DOWNED BY STRONG WINDS.
&&
MBSSpecial weather statement, Jul 20, 5:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT MON JUL 20 2015
OKZ021-202330-
BECKHAM OK-
542 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BECKHAM COUNTY UNTIL
630 PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ERICK. THIS
STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3535 10000 3534 9982 3512 9963 3512 9978
3511 9978 3510 10000
TIME...MOT...LOC 2240Z 301DEG 1KT 3518 9982The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 42 min |
| Jul 20, 3:42 PM CDT | Special Weather Statement | OUN | Beckham | 48 min |
| Jul 20, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 36 min |
| Jul 20, 3:59 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Jul 20, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 51 min |
| Jul 20, 4:29 PM CDT | Special Weather Statement | OUN | Canadian | 46 min |
| Jul 20, 4:36 PM CDT | Special Weather Statement | OUN | Beckham | 39 min |
| Jul 20, 4:46 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Jul 20, 4:57 PM CDT | Special Weather Statement | OUN | Custer | 63 min |
| Jul 20, 5:03 PM CDT | Flash Flood Warning | OUN | Beckham, Roger Mills | 3 hr |
| Jul 20, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 52 min |
| Jul 20, 5:33 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 20, 5:42 PM CDT | Special Weather Statement | OUN | Beckham | 48 min |
| Jul 20, 6:15 PM CDT | Special Weather Statement | OUN | Harmon | 30 min |
| Jul 20, 6:30 PM CDT | Special Weather Statement | OUN | Roger Mills | 60 min |
| Jul 20, 6:36 PM CDT | Special Weather Statement | OUN | Caddo | 39 min |
| Jul 20, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 51 min |
| Jul 20, 6:52 PM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Jul 20, 6:54 PM CDT | Special Weather Statement | OUN | Kiowa | 66 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.